An unusual cause of recurrent chorea

John N. Caviness, Manfred D. Muenter

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

Recurrent chorea is described in a 61‐year‐old woman who had had chorea gravidarum when she was younger. The recurrent chorea appeared to be induced by a topical vaginal cream that contained conjugated estrogen. This case is consistent with the existence of a recurrent syndrome of hormone‐induced chorea. The effect of estrogen on the basal ganglia is complex and not fully understood.

Original languageEnglish (US)
Pages (from-to)355-357
Number of pages3
JournalMovement Disorders
Volume6
Issue number4
DOIs
StatePublished - 1991

Keywords

  • Chorea gravidarum
  • Drug‐induced chorea
  • Estrogen
  • Hormone‐induced chorea
  • Neurologic complications of pregnancy
  • Vaginal creams containing estrogen

ASJC Scopus subject areas

  • Neurology
  • Clinical Neurology

Fingerprint Dive into the research topics of 'An unusual cause of recurrent chorea'. Together they form a unique fingerprint.

  • Cite this